×

An improvement on a theorem of the Goldbach-Waring type. (English) Zbl 1035.11047

In this paper the author shows, using the circle method, that all but \(O (x^{19193/19200 +\varepsilon})\) positive even integers up to \(x\) are representable in the form \(p^2_1 + p^3_2 + p^4_3 + p^5_4\) where the \(p_i\)’s are prime numbers. This result sharpens an earlier result of the author in which the exceptional set was of the form \(O(x^{1-\delta})\) with an unspecified positive (small) \(\delta\). The basic structure of the proof here is largely the one used by many authors in this area, which originates from the paper [M. C. Liu and K. M. Tsang, Théorie des Nombres, C. R. Conf. Int., Québec/Can. 1987, 595–624 (1989; Zbl 0682.10043)]. The exponent \(19193/19200\) obtained here is a consequence of using in a main step, the inequality \([r_2, r_3, r_4, r_5] \geq (r_2 r_3)^{1/7} (r_4 r_5)^{5/14}\) where \([\cdots]\) denotes the least common multiple. Recently a more efficient iterative procedure has been developed which essentially yields \([r_2 , r_3 , r_4, r_5] \approx r_2 r_3 r_4 r_5\). Thus the exponent \(19193/19200\) has now been reduced to \(65/66\) by X. Ren and the reviewer.

MSC:

11P32 Goldbach-type theorems; other additive questions involving primes
11P55 Applications of the Hardy-Littlewood method

Citations:

Zbl 0682.10043
PDF BibTeX XML Cite
Full Text: DOI Link

References:

[1] C. Bauer, On a problem of the Goldbach-Waring type , Acta Math. Sinica New Ser. 14 (1998), 223-234. · Zbl 0901.11030
[2] C. Bauer, M.C. Liu and T. Zhan, On sums of three primes , J. Number Theory, · Zbl 0961.11034
[3] H. Davenport, Multiplicative number theory , 2nd ed., Springer-Verlag, Chicago, 1980. · Zbl 0453.10002
[4] P.X. Gallagher, A large sieve density estimate near \(\s=1\) , Invent. Math. 11 (1970), 329-339. · Zbl 0219.10048
[5] G. Harman, Trigonometric sums over primes , Mathematika 28 (1981), 249-254. · Zbl 0465.10029
[6] D.R. Heath Brown, Prime numbers in sort intervals and a generalized Vaughan’s identity , Canadian J. Math. 34 (1982), 1365-1377. · Zbl 0478.10024
[7] M.C. Leung and M.C. Liu, On generalized quadratic equations in three prime variables , Monatsh. Math. 115 (1993), 133-169. · Zbl 0779.11045
[8] M.C. Liu and K.M. Tsang, Small prime solutions of linear equations , in Number theory (J.-M. De Konick and C. Levesque, eds.), W. de Gruyter, Berlin, 1989. · Zbl 0682.10043
[9] H.L. Montgomery and R.C. Vaughan, On the exceptional set in Goldbach’s problem , Acta Arith. 27 (1975), 353-370. · Zbl 0301.10043
[10] Chengdong Pan and Chengbiao Pan, Goldbach’s conjecture , Science Press, Beijing, 1992.
[11] K. Prachar, Über ein Problem von Waring-Goldbach’schen Typ. , Monatsh. Math. 57 (1953), 66-74. · Zbl 0050.04003
[12] ——–, Primzahlverteilung , Springer-Verlag, Berlin, New York, 1978.
[13] E.C. Titchmarsh, The theory of the Riemann zeta function , 2nd ed., Clarendon Press, Oxford, 1986. · Zbl 0601.10026
[14] I.M. Vinogradov, Estimation of certain trigonometric sums with prime variables , Izv. Akad. Nauk SSSR Ser. Mat. 3 (1939), 371-398.
[15] T. Zhan, On the representation of a large odd integer as a sum of three almost equal primes , Acta Math. Sinica 7 (1991), 259-272. · Zbl 0742.11048
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.